MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT REV TIB BROACH HANDLE; KNEE INSTRUMENT : HANDLES

DEPUY ORTHOPAEDICS INC US MBT REV TIB BROACH HANDLE; KNEE INSTRUMENT : HANDLES
Catalog Number 966521
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
After knee revision surgery today, the spring mechanism of the tibial broach handle seemed to have been pushed out of alignment and became very stiff.The instrument appeared to function ok during surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: after knee revision surgery today, (b)(6) 2024 the spring mechanism of the tibial broach handle seemed to have been pushed out of alignment and became very stiff.The instrument appeared to function ok during surgery.The device associated with this report was returned to depuy synthes for evaluation.The mbt rev tib broach handle seems signs of normal use of service the observed condition was identified as an end of life indicator as this device was manufactured 17 years ago; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due to post manufacturing damage.A functional test was performed pushing up and back with some difficulties, the rotation for the broach handle was not possible confirming the jammed allegation.The overall complaint was confirmed as the observed condition of the device would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a1207) provided is not a valid finished goods lot.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h3.
 
Additional Manufacturer Narrative
The device malfunction, functional: jammed/seized, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
MBT REV TIB BROACH HANDLE
Common Device Name
KNEE INSTRUMENT : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18504821
Report Number1818910-2024-00945
Device Sequence Number7948791
Product Code HTQ
UDI-Device Identifier10603295248651
UDI-Public10603295248651
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966521
Device Lot NumberA1207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/06/2024
04/02/2024
08/12/2025
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/06/2024
04/03/2024
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown